Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 5, 2021Chattahoochee County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 5, 2021, 8:28 PM EDT for Chattahoochee County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2021, 8:28 PM EDT (00:28 UTC)
Expired
Jun 5, 2021, 9:00 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Wind
40

County Chattahoochee County, GA

The radar

The Maxwell AFB radar (KMXX), 86 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

505 
WWUS82 KFFC 060028
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
828 PM EDT Sat Jun 5 2021
 
GAZ090-102-060100-
Chattahoochee GA-Stewart GA-
828 PM EDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTAHOOCHEE AND
NORTHWESTERN STEWART COUNTIES UNTIL 900 PM EDT...

At 828 PM EDT...a strong thunderstorm was near Omaha, or 12 miles
southwest of Cusseta...moving northeast at 10 mph.

  HAZARD...Winds up to 40 mph...frequent lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jamestown/south Fort Benning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3216 8503 3218 8501 3220 8496 3221 8498
      3222 8498 3222 8493 3224 8491 3225 8492
      3226 8489 3230 8494 3231 8497 3234 8495
      3233 8485 3227 8479 3213 8492
TIME...MOT...LOC 0028Z 211DEG 8KT 3222 8496 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 5, 7:35 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 5, 7:35 PM EDT, 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
735 PM EDT Sat Jun 5 2021

.UPDATE...
For 00z TAFs/Aviation. See discussion below.

&&

.PREV DISCUSSION... /Issued 329 PM EDT Sat Jun 5 2021/

SHORT TERM /Tonight through Sunday Night/...

Through the short-term period, the CWA will remain sandwiched
between an upper-level cut-off low to the west and surface high
pressure over the western Atlantic. Mid- and low-level southerly
flow continues to drive Gulf moisture across the area, increasing
PWATs above 1.5 inches across much of the CWA. Lapse rates are
generally marginal, but MUCAPE of 1000-2000 J/kg amid the moist
environment has generated scattered showers and thunderstorms this
afternoon. An isolated strong to severe storm cannot be ruled
out, but in general, the main threats with these storms are
locally heavy rainfall and frequent lightning. Am maintaining
slight chance to chance PoPs overnight to account for any
lingering showers.

The upper-level trough will shift further east on Sunday, with
southwesterly flow continuing to advect Gulf moisture across the
area as PWATs approach 1.8 inches (which is near the maximum
moving average per FFC sounding climatology). As a result, have
high-end chance to likely PoPs for Sunday afternoon and evening as
showers and a few thunderstorms develop. Like today, instability
on Sunday looks to be marginal and shear essentially non-
existent, so widespread severe storms are not expected. However,
locally heavy rainfall and frequent lightning will be possible
with any stronger storms.

Martin

LONG TERM /Monday through Saturday/...

The extended forecast is expected to remain in a wet pattern as
moist southerly flow continues. A deep trough just to the west of
the MS River Valley persists into the first of the week. this
combined with a Bermuda like ridge just off the eastern seaboard
will keep moist southerly flow across the region through next
week. With dew points continuing in the mid 60s to low 70s, models
keep diurnally driven chance to likely pops across the area
through Day 7. For mid week and beyond...the upper trough weakens
and the upper ridge becomes more dominant over the southeast.
However...there looks to be a weak short wave passing through the
TN Valley during the last couple of days of the extended period.
This slight pattern change will keep the diurnal drive convective
pattern...with mainly chance pops during the day and slight chance
at night. Afternoon highs are forecast to be near climatological
normals. This means mainly 80s to low 90s across the area.

01

&&

.AVIATION...
00Z Update...
Main band of showers/storms continues to push north of KATL and
surrounding sites. Rest of the evening/night should be quiet with
exception of some low clouds developing across parts of NE Georgia
that could spread across the metro Atlanta area toward daybreak.
Played it conservative at ATL but did go MVFR for a few hours
(12-15z). Convection during the day (Sunday) seems rather limited
to isolated until very late in the day. At this time, held off on
mentioning anything but VCSH.

//ATL Confidence...00Z Update...
Medium with ceilings (late tonight/early Sunday).
High all other elements.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  85  68  83 /  40  60  50  70
Atlanta         70  85  69  82 /  40  60  50  70
Blairsville     64  78  64  77 /  40  70  60  70
Cartersville    68  83  67  83 /  30  60  50  70
Columbus        70  86  70  84 /  30  60  40  70
Gainesville     68  82  68  80 /  40  60  60  70
Macon           69  90  69  87 /  30  60  40  60
Rome            69  84  68  84 /  30  60  50  70
Peachtree City  68  85  68  83 /  30  60  50  70
Vidalia         72  91  71  89 /  30  60  30  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Martin
LONG TERM....01
AVIATION...DJN.83
Hazardous weather outlook, Jun 5, 5:37 PM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
537 PM EDT Sat Jun 5 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
537 PM EDT Sat Jun 5 2021

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Tonight...

Scattered showers and thunderstorms will continue into this evening
across parts of north and central Georgia, mainly along and north of
I-20. Locally heavy rain and brief gusts up to 30 mph will be the
primary threats with any storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There will be a chance of thunderstorms each day through Friday,
mainly during the afternoon and evening hours. Thunderstorms will be
more likely Sunday through Tuesday. A few strong to severe storms
cannot be ruled out on any of these days, however no organized
severe weather is expacted at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 5, 6:21 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Sat Jun 5 2021

GAZ019-052245-
Floyd GA-
621 PM EDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLOYD COUNTY UNTIL
645 PM EDT...

At 621 PM EDT...a strong thunderstorm was near Cave Spring, or 7
miles northeast of Forney...moving north at 20 mph.

  HAZARD...Winds up to 40 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Rome, Cave Spring and Coosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3429 8543 3429 8539 3433 8537 3435 8535
      3429 8523 3411 8534 3411 8543 3427 8546
TIME...MOT...LOC 2221Z 197DEG 17KT 3418 8539

WIND...40MPH
Special weather statement, Jun 5, 6:26 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT Sat Jun 5 2021

GAZ020-052300-
Bartow GA-
626 PM EDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR BARTOW COUNTY UNTIL 700 PM EDT...

At 625 PM EDT...a strong thunderstorm was near Stilesboro, or near
Cartersville...moving north at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cartersville, Adairsville, Euharlee, Emerson, White, Kingston,
Taylorsville, Cassville, Stilesboro and Red Top Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3435 8496 3434 8479 3427 8465 3426 8465
      3408 8474 3408 8488 3409 8499
TIME...MOT...LOC 2225Z 197DEG 17KT 3414 8486

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 5, 6:28 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT Sat Jun 5 2021

GAZ021-052300-
Cherokee GA-
628 PM EDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEROKEE COUNTY UNTIL
700 PM EDT...

At 627 PM EDT...a strong thunderstorm was over Lebanon, or 7 miles
south of Canton...moving north at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Canton, Woodstock, Holly Springs, Buffington, Little River Landing,
Hickory Flat, Lebanon, Union Hill, Kellogg Creek, Oak Grove, Hobgood
Park and Bridgemill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3424 8430 3418 8435 3417 8435 3416 8436
      3411 8439 3411 8442 3407 8442 3408 8463
      3428 8459 3431 8444
TIME...MOT...LOC 2227Z 197DEG 17KT 3412 8450

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 5, 6:39 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT Sat Jun 5 2021

GAZ113-052345-
Toombs GA-
639 PM EDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS COUNTY UNTIL 745 PM EDT...

At 639 PM EDT...a strong thunderstorm was over South Thompson, or 7
miles southwest of Lyons...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lyons, Vidalia, Santa Claus, South Thompson, Center, Toombs Central,
Ohoopee, Ponderosa, Rock Springs and Johnson Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3214 8220 3213 8219 3205 8230 3203 8245
      3210 8246 3215 8245 3230 8228 3232 8224
      3226 8222 3224 8221 3223 8221 3218 8219
      3216 8218
TIME...MOT...LOC 2239Z 224DEG 16KT 3211 8238

WIND...40MPH
Special weather statement, Jun 5, 7:00 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
700 PM EDT Sat Jun 5 2021

GAZ086-052330-
Emanuel GA-
700 PM EDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 730
PM EDT...

At 700 PM EDT...a strong thunderstorm was over Twin City, or 11 miles
east of Swainsboro...moving north at 5 mph.

  HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Twin City, Garfield and George L Smith State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
      3249 8228 3265 8219 3273 8211 3266 8208
      3261 8200
TIME...MOT...LOC 2300Z 197DEG 6KT 3257 8214

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 5, 8:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
828 PM EDT Sat Jun 5 2021

GAZ090-102-060100-
Chattahoochee GA-Stewart GA-
828 PM EDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTAHOOCHEE AND
NORTHWESTERN STEWART COUNTIES UNTIL 900 PM EDT...

At 828 PM EDT...a strong thunderstorm was near Omaha, or 12 miles
southwest of Cusseta...moving northeast at 10 mph.

  HAZARD...Winds up to 40 mph...frequent lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jamestown/south Fort Benning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3216 8503 3218 8501 3220 8496 3221 8498
      3222 8498 3222 8493 3224 8491 3225 8492
      3226 8489 3230 8494 3231 8497 3234 8495
      3233 8485 3227 8479 3213 8492
TIME...MOT...LOC 0028Z 211DEG 8KT 3222 8496

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:15 PM EDTSpecial Weather StatementFFCEmanuel60 min
Jun 6, 4:47 PM EDTSpecial Weather StatementFFCWheeler28 min
Jun 6, 5:16 PM EDTSpecial Weather StatementFFCEmanuel29 min
Jun 6, 5:40 PM EDTSpecial Weather StatementFFCDooly, Sumter35 min
Jun 6, 5:46 PM EDTSpecial Weather StatementFFCTelfair29 min
Jun 6, 5:56 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee34 min
Jun 6, 6:09 PM EDTSpecial Weather StatementFFCDodge, Wheeler36 min
Jun 6, 6:31 PM EDTSpecial Weather StatementFFCBleckley, Laurens, Montgomery, Wheeler29 min
Jun 6, 6:57 PM EDTSpecial Weather StatementFFCBleckley, Laurens, Twiggs33 min
Jun 6, 7:33 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones, Twiggs, Wilkinson27 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.